Illinois, 2003

Flood in Illinois, June 19 to 25, 2003

June 19 to 25, 2003 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 1:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 1:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 AM CDT THU JUN 19 2003

MAIN FORECAST CONCERN IS PRECIP CHANCES TODAY.

07Z SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM NORTH
CENTRAL OHIO INTO CENTRAL INDIANA TO NEAR KSTL TO EAST CENTRAL
KANSAS.  LATEST IR SATELLITE SHOWED MAINLY MID LEVEL CLOUDS
FROM THE CENTRAL PLAINS INTO THE GREAT LAKES REGION AND MIDDLE
MISSISSIPPI AND OHIO RIVER VALLEYS.

AVN/ETA/MESOETA ARE ALL IN FAIRLY GOOD AGREEMENT WITH TIMING OF
PRECIP/FRONTAL PASSAGE TODAY...WITH LATE MORNING INTO THE AFTERNOON
FOR NORTHERN HALF OF THE PAH FORECAST AREA...AND AFTERNOON INTO
EARLY EVENING FOR SOUTHERN HALF.  MODELS ALL HAVE THE AREA DRY BY
AROUND 06Z FRIDAY.  HIGH PRESSURE WILL BUILD IN FOR THE
WEEKEND...GIVING US SUNNY SKIES WITH DEW POINTS DROPPING 10 TO 12
DEGREES FOR FRIDAY...WITH A SLOW RECOVERY SATURDAY INTO SUNDAY.
CURRENT FORECAST HAS NEXT CHANCE OF PRECIP LATE SUNDAY INTO MONDAY.
LATEST AVN NOW SHOWS PRECIP REMAINING NORTH OF OUR REGION FOR THIS
TIME PERIOD.  ONLY HAVE A SLIGHT CHANCE IN CURRENT PACKAGE AND
PREFER TO KEEP IT GOING FOR NOW.  WILL WAIT AND SEE IF MODELS BECOME
MORE CONSISTENT.  GFS AND LATEST MEX POPS ALSO INDICATE WEDNESDAY
CHANCES NOTHING TOO IMPRESSIVE...BUT AGAIN PREFER TO LEAVE LOW
CHANCE POPS IN FOR NOW.

MAV/FWC TEMPERATURES VALUES ARE PRETTY CLOSE AND ARE IN GOOD
AGREEMENT WITH GOING PACKAGE.  WILL MAKE MINOR IF ANY CHANGES.
LATEST MEX TEMPS ALSO IN PRETTY GOOD AGREEMENT WITH GOING VALUES.

.PAH...NONE.

TREVINO
Hazardous weather outlook, Jun 19, 3:00 AM CST, 1 hour before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-200845-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
400 AM CDT THU JUN 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE..TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING.  A WEAK COLD FRONT
WILL MOVE SOUTH ACROSS THE AREA TODAY...WHICH MAY TRIGGER THE
DEVELOPMENT OF SOME SHOWERS AND THUNDERSTORMS.  AT THIS TIME...NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gallatin

When
June 19, 4:00 AM CST to June 25, 6:00 PM CST
Where
Gallatin forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

The Ohio River rose above flood stage at the Shawneetown river gage for several days. The river crested at 35.0 feet, two feet above flood stage. Minor flooding of bottomland fields occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359636.